Bi-Polar on Meds and Spending Spree?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

JH
New Member


Date Joined Jul 2008
Total Posts : 17
   Posted 8/14/2008 6:49 PM (GMT -7)   
Question...my husband that I am separating from has been on his meds for about 6 weeks now.  Lithium and Respiridone.  He just went out and bought a very expensive truck!  I can't believe that he got approved but apparently, he did!  We're not living together and I'm just now interviewing lawyers as I need supervised visitation. He has a history of assaults.  What I don't understand is this....if on medication does this symptom of spending not go away?
 
He just started another new job this past Monday so, in light of our debts is this not odd or am I being too judgemental.
 
Tks!

missflip
Regular Member


Date Joined May 2008
Total Posts : 163
   Posted 8/15/2008 6:57 AM (GMT -7)   
Well, JH, all I can say is that if he just started these meds 6 weeks ago, they might not be at the right dosage yet for him and the manic spending could still occur. Sometimes it takes a while to get the right dosage and right combination of meds that work. Everyone is different.

Hang in there. (My favorite phrase of late.)
Missflip
"I'm not crazy; I'm just a little unwell."  Matchbox Twenty


Diskus
Regular Member


Date Joined Jul 2008
Total Posts : 110
   Posted 8/15/2008 7:40 AM (GMT -7)   
- esp the lithium - His lithium dosage must make the levels of lithium in his blood stream in the "window" of optimization...if he's below the window, his lithium isn't working as well as it could, if he's above the window, then he could be toxic - that's why the drs stress getting labwork done when on lithium, so they can manage the patient's dosage accordingly.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 8/15/2008 10:10 AM (GMT -7)   
We've said before that his meds aren't right yet. I'd ask that lawyer about getting yourself financially independent from him, as well, if he's still making such rash decisions. I'm so sorry JH.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 8/19/2008 2:40 PM (GMT -7)   
Jh,

Meds take time especially if a person is experiencing a manic episode. 6 weeks is deninitely a long time and you should be seeing changes by now. Either the meds are not the right doses or your husband is not taking it as recommended. Both Lithium and Respiradal are strong meds in fighting mania, but something is not right. Please let us know if there are any recent chnages.

Olivia
Olivia
Bipolar Co-Moderator


Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.


JH
New Member


Date Joined Jul 2008
Total Posts : 17
   Posted 8/21/2008 6:51 PM (GMT -7)   
You are all so supportive!  They check his bloodwork once a month and he missed his appt last week but I did call his pdoc to let them know what was going on.  I lost this website and just found it again which is why I didn't respond right away.  Tell me, how often is bloodwork typically done and the nurse at his pdoc office told me that even on meds, the symptoms of bipolar are still there - just milder and without the mania.  Is this true?
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 7:32 PM (GMT -7)
There are a total of 2,731,919 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151134 registered members. Please welcome our newest member, Linda Bee.
296 Guest(s), 12 Registered Member(s) are currently online.  Details
rowingmom, bluelyme, Helgramite, jennydancingfish, Xmaslover, Tudpock18, Linda Bee, ks1905, poohcheez, Tall Allen, julymorning, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer